Sodium Valproate Induced Alopecia: A Case Series

Thomson, Sereen Rose and Mamulpet, Vinay and Adiga, Shalini (2017) Sodium Valproate Induced Alopecia: A Case Series. Journal of Clinical and Diagnostic Research, 11 (9). pp. 1-2. ISSN 0973-709X

[img] PDF
5825 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (63kB) | Request a copy

Abstract

Drug induced alopecia may range from a barely detectable shedding to an irreversible baldness. Alopecia associated with valproate is a dose-dependent and reversible side effect. We hereby report, three cases of alopecia that occurred in patients who received sodium valproate for various neurological conditions. In all three cases, long term exposure of valproate therapy led to the development of alopecia which eventually resolved after dose reduction or discontinuation. The Naranjo’s causality assessment scale indicated valproate as the probable cause of the alopecia in all our patients.

Item Type: Article
Uncontrolled Keywords: Adverse drug reaction; Anticonvulsant; Hair loss; Naranjo’s scale
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 10 Jan 2019 04:11
Last Modified: 10 Jan 2019 04:11
URI: http://eprints.manipal.edu/id/eprint/152824

Actions (login required)

View Item View Item